MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GW DELUXE PEG 20F - U.S. ONLY; TUBE, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS GW DELUXE PEG 20F - U.S. ONLY; TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000793
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of huau1720 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to m&s that during placement the guidewire frayed and a new device was opened to complete the procedure.No injury to the patient was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed, and the cause appeared to be related to use.One guidewire from a peg kit was returned for investigation without its hoop.The core wire was 258cm in length, which indicates that approximately 2cm of the wire was not returned.The coil wire had been stretched and elongated over the core wires.A microscopic examination revealed that the weld tip was missing from one end of the guidewire.A portion of the surface at the end of the coil wire has reflective.The remainder of the surface was dull and granular.A portion of the surface at the end of each core wire has also reflective.The core wires extended the same length.The observed damage is consistent with the guidewire being severed.The shearing action against the wire can cause the cut ends to exhibit a polished surface.A lot history review (lhr) of huau1720 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
GW DELUXE PEG 20F - U.S. ONLY
Common Device Name
TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6835167
Report Number3006260740-2017-01468
Device Sequence Number19023006
Product Code KNT
UDI-Device Identifier00801741000478
UDI-Public(01)00801741000478
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000793
Device Catalogue Number000793
Device Lot NumberHUAU1720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer09/22/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1